MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was folding issue with an intraocular lens (iol) for a patient's left eye and the haptic was bent/broken.Injector went over, cut trailing haptic.The issue was noticed during handling prior to insertion and there was no patient contact with the device.The procedure was completed using another lens of the same model and diopter as the replacement for the patient¿s left eye.The product will not be returned as it was discarded.No further information will be provided.
 
Additional Manufacturer Narrative
Weight and ethnicity: not applicable, as there was no patient contact with the device.Implant date: if implanted, give date: not applicable, no patient contact with the device.Explant date: if explanted, give date: not applicable, no patient contact with the device.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.Although the complaint issues reported are related, the issue could not be confirmed as related to manufacturing.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the code "4114" was inadvertently entered in the section "h6" of the initial mdr report instead of "4115" and it was also noted that section "h10 - device evaluation" in the initial mdr report inadvertently did not indicate that the device was discarded, which the information has been corrected in this supplemental mdr report.The following fields were updated accordingly: section h6: type of investigation: 4115.Device evaluation: the device was not returned for evaluation as it was discarded; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16423900
Report Number3012236936-2023-00452
Device Sequence Number17750501
Product Code MJP
UDI-Device Identifier05050474747630
UDI-Public(01)05050474747630(17)240629
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale